Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 85, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 30, 2006, 11:45 PM MDT for El Paso County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2006, 11:45 PM MDT (05:45 UTC)
- Expired
- Aug 31, 2006, 12:45 AM MDT
- In force
- 60 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 31 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 5.8 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 405 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 2013 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 310546 FFWEPZ TXC141-310645- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 1145 PM MDT WED AUG 30 2006 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL EL PASO COUNTY IN TEXAS THIS INCLUDES THE CITIES OF...MONTANA VISTA...FORT BLISS...EL PASO * UNTIL 1245 AM MDT * AT 1136 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE EL PASO METROPOLITAN AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3179 10653 3160 10612 3196 10615 3198 10655 $$ ROGASH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 2:20 PM MDT, 9 hours 25 minutes earlier.
Area forecast discussion, Aug 30, 2:20 PM MDT, 9 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 220 PM MDT WED AUG 30 2006 .SYNOPSIS... ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH FRIDAY AS HIGH PRESSURE ALOFT KEEPS THE MAIN AREA OF MOISTURE SOUTH OF THE FORECAST AREA. A STRONG COLD FRONT WILL MOVE INTO THE REGION SATURDAY THAT WILL LOWER TEMPERATURES AND INCREASE CHANCES FOR RAIN DURING THE WEEKEND. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE NEXT WEEK AS HIGH PRESSURE AND A NORTHERLY FLOW OCCUR. && .DISCUSSION... THE NEAR TERM WEATHER PATTERN WILL REMAIN FAIRLY QUIET THE NEXT COUPLE OF DAYS AS HIGH PRESSURE ALOFT KEEPS THE MAIN MOISTURE PLUME OUT OF THE AREA AND HELPS SUPPRESS CONVECTION WITH THE REGION. DAY TIME HEATING AND RESIDUAL MOISTURE WILL COMBINE TO GENERATE SOME ISOLATED THUNDERSTORMS THIS AFTERNOON AND TONIGHT AND AGAIN TOMORROW. THE SOUTHWEST MOUNTAINS AND THE BOOTHEEL OF NEW MEXICO WILL SEE SCATTERED THUNDERSTORMS DUE TO MORE AVAILABLE MOISTURE PRESENT IN THOSE LOCATIONS. A CHANGE IN THE PATTERN WILL OCCUR SATURDAY AS A COLD FRONT MOVES INTO THE AREA. MODELS DO DIFFER ON THE TIMING OF THE FRONT BUT NOT MUCH ON ITS STRENGTH. A STRONG SURFACE HIGH IN THE PLAINS WILL PUSH THE FRONT THROUGH THE FORECAST AREA WITH DECENT EAST WINDS AND SEVERAL DEGREES OF COOLING EXPECTED. LIFT ALONG THE FRONTAL BOUNDARY SHOULD BE DECENT WITH INCREASED CHANCES FOR RAIN EXPECTED SATURDAY THROUGH SUNDAY. SOME AREAS MAY SEE ONE TO TWO INCH AMOUNTS FROM SHOWERS AND THUNDERSTORMS THAT FORM. AT THIS TIME MODELS DO NOT PROJECT THAT MOISTURE FROM HURRICANE JOHN ON THE MEXICAN COAST WILL REACH THE REGION BUT IT WILL HAVE TO BE MONITORED SHOULD THE TRACK OF THE STORM CHANGE. BY NEXT MONDAY AS THE FRONT LOSES DEFINITION THE HIGH ALOFT SHOULD STRENGTHEN TO THE NORTHWEST OF THE FORECAST AREA...PLACING THE REGION UNDER A NORTHERLY FLOW ALOFT. WEAK IMPULSES IN THE FLOW AND RESIDUAL MOISTURE WILL COMBINE TO GENERATE SCATTERED MOUNTAIN AND ISOLATED LOWLAND THUNDERSTORMS THROUGH MUCH OF NEXT WEEK. && .AVIATION...VALID 31/00Z-01/00Z GENERALLY VFR CONDITIONS EXCEPT FOR ISOLATED AREAS OF MVFR FOR CIGS/VSBY NEAR THUNDERSTORMS DURING THE EVENING AND TOMORROW AFTERNOON. THERE IS A POTENTIAL FOR THUNDERSTORM OUTFLOW WIND GUSTS UP TO 40 KTS THIS EVENING. SEE APPROPRIATE TAF AND TWEBS FOR FURTHER INFORMATION. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 68 90 69 91 70 / 10 10 20 20 20 SIERRA BLANCA TX 59 87 58 90 56 / 10 10 20 20 20 LAS CRUCES 65 89 67 91 68 / 10 10 20 20 20 ALAMOGORDO 65 88 66 94 67 / 10 10 20 20 20 CLOUDCROFT 47 71 47 72 47 / 20 30 20 30 30 TRUTH OR CONSEQUENCES 64 85 65 90 66 / 10 10 20 20 20 SILVER CITY 59 85 59 85 63 / 30 30 30 30 30 DEMING 63 89 64 91 65 / 30 30 20 20 20 LORDSBURG 62 91 62 91 64 / 30 30 30 20 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... 04
Hazardous weather outlook, Aug 30, 11:42 AM MDT, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1142 AM MDT WED AUG 30 2006 NMZ022>025-030>032-TXZ055-056-311745- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1142 AM MDT WED AUG 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED LOWLAND AND SCATTERED MOUNTAIN THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING. SOME OF THE STORMS MAY PRODUCE HEAVY RAIN WITH LOCALIZED FLOODING ALONG DRAINAGES...ARROYOS AND LOW LYING AREAS AND ROADS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED LOWLAND AND SCATTERED MOUNTAIN THUNDERSTORMS WILL BE POSSIBLE THROUGH FRIDAY WITH A FEW STORMS PRODUCING HEAVY RAINFALL. A COLD FRONT MAY ENHANCE SHOWERS AND THUNDERSTORMS FOR THE WEEKEND...DIMINISHING SOME FOR THE FIRST PART OF NEXT WEEK. SHOULD WIDESPREAD HEAVY RAIN OCCUR...FLOODING ALONG ARROYOS...DRAINAGES AND LOW LYING AREAS MAY BECOME A POSSIBILITY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD CONTACT THE LOCAL WEATHER OFFICE IF SEVERE WEATHER OR FLOODING CONDITIONS OCCUR AT THEIR LOCATION. LUNDEEN
In the hours before
Special weather statement, Aug 30, 8:09 PM MDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 809 PM MDT WED AUG 30 2006 NMZ024-032-TXZ055-310330- SOUTHERN DESERT NM-EL PASO TX 809 PM MDT WED AUG 30 2006 AT 740 PM MDT...A CLUSTER OF THUNDERSTORMS WERE MOVING SLOWLY NORTH ALONG THE INTERSTATE 10 AND 25 CORRIDOR BETWEEN EL PASO AND LAS CRUCES. RAINFALL RATES UP TO AN INCH PER HOUR ARE ALREADY OCCURRING WITH THE STRONGEST STORMS. LOCALLY HEAVY RAINFALL...WINDS GUSTING TO 40 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THESE STORMS. PONDING OR RUNNING WATER IS LIKELY IN LOW SPOTS ACROSS LOCAL ROADS. EXERCISE CAUTION...ESPECIALLY AT NIGHT...WHEN APPROACHING WATER ACROSS THE ROADWAY. LOCATIONS IN THE PATH OF THIS STORM INCLUDE VINTON...WESTWAY...LA MESA...LA UNION...MESQUITE AND VADO. TRIPOLI
Special weather statement, Aug 30, 10:50 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1050 PM MDT WED AUG 30 2006 NMZ022>024-031-032-TXZ055-310530- SIERRA COUNTY LAKES REGION NM-SOUTHERN DESERT NM- SOUTHWEST DESERT/MIMBRES BASIN NM-EL PASO TX- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- 1050 PM MDT WED AUG 30 2006 ...THUNDERSTORMS INCREASING ACROSS WESTERN TEXAS AND SOUTHERN NEW MEXICO... AT 1042 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS WERE INCREASING ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS. THE STRONGEST STORMS WERE MOVING NORTHWARD INTO THE CITY OF EL PASO AND SOUTHERN DONA ANA COUNTY NEAR SANTA TERESA AND SUNLAND PARK. ANOTHER STRONG THUNDERSTORM WAS MOVING ACROSS INTERSTATE 25 NEAR HATCH NEW MEXICO. STORMS WERE ALSO INCREASING OVER EASTERN LUNA COUNTY NEAR INTERSTATE 10 AND ALSO AROUND DEMING. THE STORMS MAY PRODUCE LOCALLY HEAVY RAINS WITH STREET FLOODING ALONG WITH FREQUENT LIGHTNING...SMALL HAIL AND WIND GUSTS TO 40 MPH. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. ROGASH
Special weather statement, Aug 30, 11:34 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1134 PM MDT WED AUG 30 2006 NMZ022>024-031-032-TXZ055-310615- SIERRA COUNTY LAKES REGION NM-SOUTHERN DESERT NM- SOUTHWEST DESERT/MIMBRES BASIN NM-EL PASO TX- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- 1134 PM MDT WED AUG 30 2006 ...STRONG THUNDERSTORMS CONTINUE ACROSS WESTERN TEXAS AND SOUTHERN NEW MEXICO... AT 1125 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINS AND STREET FLOODING...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL MOVING ACROSS PORTIONS OF WESTERN TEXAS AND SOUTHERN NEW MEXICO. STRONGEST STORMS WERE OVER THE EL PASO METROPOLITAN AREA AND AROUND SANTA TERESA AND SUNLAND PARK NEW MEXICO. OTHER STRONG THUNDERSTORMS WERE OVER LUNA COUNTY ACROSS INTERSTATE 10 AND AROUND DEMING. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 12:39 AM MDT | Flash Flood Warning | EPZ | El Paso | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.